HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Addiction & Recovery (Group) » "Brain Buzz" - ...
Introducing Discussionist: A new forum by the creators of DU

Mon Jul 16, 2012, 06:29 PM

 

"Brain Buzz" - is this normal for quitting alcohol?

I quit drinking a little over a week ago. No cravings for alcohol, but damned if I didn't feel like I've had a week long hangover.

The worst part, however, is the "brain buzz."

I've had these before when quitting opiates and when I went down on my SSRI meds

But I've been getting them CONSTANTLY since the day after I quit drinking

It's like if you turn your head, or move your eyes too quickly, I get dizzy and feel as if my brain was shooting an electrical current through itself. Hard to explain, but I hate it.

The lack of sleep isn't that fun either, but I'm starting to get to the chronic fatigue part now. Whoopee!!!

9 replies, 1644 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 9 replies Author Time Post
Reply "Brain Buzz" - is this normal for quitting alcohol? (Original post)
Taverner Jul 2012 OP
NMDemDist2 Jul 2012 #1
Taverner Jul 2012 #2
NMDemDist2 Jul 2012 #3
HelpmeHelp Jul 2012 #4
NMDemDist2 Jul 2012 #5
HelpmeHelp Jul 2012 #6
NMDemDist2 Jul 2012 #7
cordelia Jul 2012 #8
HelpmeHelp Jul 2012 #9

Response to Taverner (Original post)

Mon Jul 16, 2012, 07:12 PM

1. hang in there tav

it's gonna take 60-90 days for your body to mellow out.

but PLEASE check your blood pressure, booze withdrawals can be very dangerous....

Reply to this post

Back to top Alert abuse Link here Permalink


Response to NMDemDist2 (Reply #1)

Mon Jul 16, 2012, 08:12 PM

2. 60-90 days? That's worse than opiates!

 

That stuff takes 7 weeks, max!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Taverner (Reply #2)

Mon Jul 16, 2012, 09:06 PM

3. yup, and the withdrawals are killer

literally!

Check your blood pressure for reals!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to NMDemDist2 (Reply #1)

Tue Jul 17, 2012, 09:03 AM

4. Now I'm very worried. My son stopped 5 days ago.

He only wants to sleep. We are waiting for a bed at rehab. If he can't get in today, should I head for an ER?

Reply to this post

Back to top Alert abuse Link here Permalink


Response to HelpmeHelp (Reply #4)

Tue Jul 17, 2012, 09:16 AM

5. no, only if he's showing high blood pressure, a constant headache or any other signs like that

sleeping is a good thing!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to NMDemDist2 (Reply #5)

Tue Jul 17, 2012, 09:16 PM

6. Thank you. He HAS had an intermittent headache, but

Aspirin seems to help.

This waiting is very hard for us.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to HelpmeHelp (Reply #6)

Tue Jul 17, 2012, 09:31 PM

7. hang in there



and welcome to DU!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to HelpmeHelp (Reply #6)

Tue Jul 17, 2012, 10:15 PM

8. If it's been 5 days, and his blood pressure

is stable, he should be OK.

And let him sleep.

It appears he has a good support system in place - you. He's very fortunate.

Good luck to you all.

Please check back in?

Reply to this post

Back to top Alert abuse Link here Permalink


Response to cordelia (Reply #8)

Wed Jul 18, 2012, 09:52 AM

9. Thank you. We are still waiting. He's dual diagnosis, so

there are a lot of facilities that won't touch him.

Waiting has been really stressful, with him alternately saying he really really wants to go and saying he's changed his mind....

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread